MAUDE Adverse Event Report: MEDELA LLC PNSA STARTER BP EN ES USA; PUMP, BREAST, POWERED

MEDELA LLC PNSA STARTER BP EN ES USA; PUMP, BREAST, POWERED
Model Number 101035077
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on (b)(6) 2021, the customer indicated that she developed mastitis on (b)(6) 2020 and was prescribed an antibiotic, which she finished.She indicated that the replacement pump was working without issue and her mastitis was resolved.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2021, the customer alleged to medela llc that her pump in style starter breast pump was making a skipping sound, but then keeps going.She also alleged she had mastitis and has been on antibiotics.

Brand Name
PNSA STARTER BP EN ES USA
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key11244800
Report Number1419937-2021-00004
Device Sequence Number14401624
Product Code HGX
UDI-Device Identifier00020451350776
UDI-Public020451350776
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K181937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101035077
Device Catalogue Number101035077
Device Lot Number0000004203
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2021
Initial Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;